Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 67, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 15, 2021, 8:13 PM CDT for Clay County, Nuckolls County, Nebraska. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2021, 8:13 PM CDT (01:13 UTC)
- Expired
- Jun 15, 2021, 8:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Clay County, NE, Nuckolls County, NE
The radar
The Grand Island radar (KUEX), 47 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 8:30 PM CDT | HAIL 1.75 | 5 Nne Edgar, NE | DELAYED REPORT, TIME APPROXIMATED. GOLFBALL SIZED HAIL CAUSED DAMAGE TO VEHICLES INCLUDING BREAKING WINDSHIELDS. ALSO DAMAGED CROPS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 2259 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
891
WUUS53 KGID 160113
SVRGID
NEC035-129-160145-
/O.NEW.KGID.SV.W.0067.210616T0113Z-210616T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
813 PM CDT Tue Jun 15 2021
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Southeastern Clay County in south central Nebraska...
Northeastern Nuckolls County in south central Nebraska...
* Until 845 PM CDT.
* At 812 PM CDT, a severe thunderstorm was was centered a few miles
northeast of Edgar, or 28 miles southeast of Hastings, and is
nearly stationary, but drifting slowly south if anything.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Edgar and Ong.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4029 9782 4029 9801 4047 9797 4048 9783
TIME...MOT...LOC 0112Z 337DEG 4KT 4042 9790
HAIL...1.50IN
WIND...60MPH
$$
Pfannkuch2 follow-up statements
465
WWUS53 KGID 160125
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
825 PM CDT Tue Jun 15 2021
NEC035-129-160145-
/O.CON.KGID.SV.W.0067.000000T0000Z-210616T0145Z/
Clay NE-Nuckolls NE-
825 PM CDT Tue Jun 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN CLAY AND NORTHEASTERN NUCKOLLS COUNTIES...
At 824 PM CDT, a severe thunderstorm was centered just east-
northeast of Edgar, or 26 miles southeast of Hastings, moving south
at 5 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Edgar and Ong.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4029 9782 4029 9801 4043 9797 4048 9783
TIME...MOT...LOC 0124Z 342DEG 5KT 4040 9794
HAIL...1.75IN
WIND...60MPH
$$
Pfannkuch034
WWUS53 KGID 160138
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
838 PM CDT Tue Jun 15 2021
NEC035-129-160148-
/O.EXP.KGID.SV.W.0067.000000T0000Z-210616T0145Z/
Clay NE-Nuckolls NE-
838 PM CDT Tue Jun 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY AND
NORTHEASTERN NUCKOLLS COUNTIES WILL EXPIRE AT 845 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and brief heavy rain are still possible with this thunderstorm.
LAT...LON 4029 9782 4029 9801 4043 9797 4048 9783
TIME...MOT...LOC 0138Z 337DEG 4KT 4039 9793
$$
PfannkuchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:36 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 15, 6:36 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 636 PM CDT Tue Jun 15 2021 ...Aviation Update... .DISCUSSION...(This evening through Tuesday) Issued at 323 PM CDT Tue Jun 15 2021 Cirrus from earlier convection continues to thin across the western part of the area this afternoon. A surface high pressure system across the area is keeping the winds light and somewhat variable. The upper level ridge continues across and to the west of the area tonight through Thursday. Temperatures are expected to remain on the warm side. Wednesday a surface low and cold front start to develop to the northwest of the forecast area. This will keep south winds across the area which will increase to 15 to 20 mph. Moisture will increase on the south winds and the higher dew points are expected to increase the heat index values to a few degrees on either side of 100 degrees. By Thursday, the cold front starts to work into the forecast area, but is not as strong and the temperatures are not expected to be much cooler. They will be a bit cooler in the north, but a little warmer in the south. The difference will be that the dew points will be a little lower and the heat index could actually be lower. Thursday night, the front will move to the south of the forecast area and there is an upper level wave that moves over the ridge. Models have a few differences in the location of the weak front and the precipitation that is possible. Have kept some low PoPs for much of the area. Friday through Tuesday the ridge broadens and the flow across the area becomes more zonal. There are a few waves that move through the area and there will be some more thunderstorm activity. At this time, the strongest wave and best chance for thunderstorms appears to be Saturday night. Otherwise, there will be on and off chances for thunderstorms. The models have a few differences, but most of the systems seem to be more during the night-time. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday) Issued at 635 PM CDT Tue Jun 15 2021 General overview: Overall, another high-confidence VFR ceiling/visibility forecast, with the main difference being slightly-stronger wind speeds compared to these past 24 hours (especially Wednesday afternoon). Details: Assuming that no isolated/sneaky convection manages to bubble up directly over the area between now and nightfall/roughly 02-03Z, (currently considered no more than a 5-10 percent chance and thus not included in TAFs), this should be another straightforward and dry/storm-free aviation period with minimal mid-high cloud cover at most. As for surface winds, they will average no more than 08-10KT this evening-overnight, generally averaging from a southeasterly direction. However, speeds pick up a touch during the day Wednesday, with sustained southerly speeds around 15KT/gusts around 20KT common, especially 17-23Z. On one last wind-related note: There are hints of weak-ish low level wind shear (LLWS) especially 10-14Z as winds mainly between 500-1,500 ft. increase to 25-30KT from the southwest. However, with overall-shear magnitude looking to only average around 25KT, this looks a bit marginal for formal TAF inclusion. Something for later forecasts to keep an eye on though. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...JCB AVIATION...Pfannkuch
Hazardous weather outlook, Jun 15, 7:25 PM CDT, 48 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Hastings NE 725 PM CDT Tue Jun 15 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 170030- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 725 PM CDT Tue Jun 15 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Evening and Tonight. Through around 10 PM, very isolated, spotty thunderstorm activity will be possible within the outlook area, particularly from near the Nebraska Tri Cities southward into north central Kansas. Although coverage will remain very spotty, a strong to briefly- severe storm cannot be ruled out, with quarter size hail and 60 MPH winds the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat will be even more of a concern Wednesday and Thursday afternoons, as most of the outlook area will likely reach a heat index of 100 to 105 degrees each afternoon. Periodic thunderstorm chances arrive starting Thursday night. At this time, it is still too soon to confidently assess the potential for any severe storms during the next several days. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any hail or strong thunderstorm winds from isolated activity that develops this evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings Pfannkuch
In the hours before
Special weather statement, Jun 15, 7:01 PM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Hastings NE 701 PM CDT Tue Jun 15 2021 NEZ061-062-074-075-160030- Buffalo NE-Adams NE-Hall NE-Kearney NE- 701 PM CDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUFFALO AND SOUTHWESTERN HALL COUNTIES UNTIL 730 PM CDT... At 700 PM CDT, Doppler radar was tracking a strong thunderstorm over and just north of Shelton, or 20 miles northeast of Kearney. This storm was nearly stationary, but drifting very slowly outh. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Shelton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to brief localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4087 9880 4089 9864 4068 9859 4065 9882 TIME...MOT...LOC 0000Z 344DEG 4KT 4081 9873 Pfannkuch
Local storm report, Jun 15, 7:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
756 PM CDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL SHELTON 40.78N 98.73W
06/15/2021 M1.75 INCH BUFFALO NE PUBLIC
&&Special weather statement, Jun 15, 8:02 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Hastings NE 802 PM CDT Tue Jun 15 2021 NEZ076-086-160130- Nuckolls NE-Clay NE- 802 PM CDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY AND NORTHEASTERN NUCKOLLS COUNTIES UNTIL 830 PM CDT... At 802 PM CDT, Doppler radar was tracking a strong thunderstorm near Ong, or 27 miles southeast of Hastings, moving south at 5 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm in the next 30 minutes. Locations impacted include... Ong and Edgar. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4049 9801 4049 9784 4029 9782 4029 9798 TIME...MOT...LOC 0102Z 347DEG 6KT 4044 9792 Pfannkuch
Local storm report, Jun 15, 8:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
808 PM CDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL SHELTON 40.78N 98.73W
06/15/2021 M2.00 INCH BUFFALO NE PUBLIC
FB PHOTO.
&&The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:01 PM CDT | Special Weather Statement | GID | Hall | 29 min |
| Jun 15, 7:28 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall | 32 min |
| Jun 15, 8:02 PM CDT | Special Weather Statement | GID | Clay | 28 min |
| Jun 15, 8:55 PM CDT | Special Weather Statement | GID | Thayer | 20 min |
| Jun 16, 3:17 PM CDT | Heat Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.